Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

155 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes dry mouth after taking steroids post tooth extraction?

Answered by
Dr.
Dr. Prof. Kunal Saha

General & Family Physician

Practicing since :1954

Answered : 4232 Questions

default
Posted on Tue, 24 Apr 2018 in Ear, Nose and Throat Problems
Question: I have been having dry mouth after having some infection of the teeth. Had two bad ones extracted. My ENT special9st has prescribed steroid for me. I take lot of medicines including Zolof. How is the interaction? I was reading on WebMD that steroids can have severe side effects. The name of the steroid is Methylprednisolone. The dose is 6 tabs the first day, followed by 5, 4, 3, 2, 1 per day. It seems like my anti depressant is reacting with the medicine. Kindly advise
doctor
Answered by Dr. Prof. Kunal Saha 7 hours later
Brief Answer:
Further inputs needed

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone carefully through your query and understand your concerns. Could you please specify which antidepressant you are on (is it Zoloft only)? It will help me to let you know that whether a drug interaction is possible. Furthermore, please mention what makes you think that the drugs are reacting.

Meythylprednisolone and Zoloft (sertaline) can have drug interactions. Whether it is concerning would depend on the severity of manifestations.

I will await your response. Let me know if I could help further.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Prof. Kunal Saha 8 hours later
I am taking only Zolof, 400 mg per day.
I have been taking other medications also e.g.
HBP, HAB, Lipitor, Medicine for high blood sugar,
Beta blockers etc.
I don’t feel good ever since I have started taking steroids which is yesterday, got a nagging headache, feeling of nausea and general weakness
doctor
Answered by Dr. Prof. Kunal Saha 3 hours later
Brief Answer:
Please mention the reason for which the medicines were prescribed

Detailed Answer:
Thanks for the updates. However, I could not procure the requisite information from the details. It is apparent that you are facing some adverse effects but that does not mean that the drugs are reacting. You have still not told the reason for which the steroids were prescribed.

In any case, the steroids should not be stopped abruptly but can be rapidly tapered off. I would insist you to urgently approach your doctor (or the ER) for the same.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,   ,  
Medical Topics

Recent questions on  Anti depressant

doctor1 MD

I have had arthritis for thirty years, I am just starting to grunt and groan at the smallest irritation over any annoyance and walking, 73 years, I have tried green tea to calm my self down, I cant get into a calm peaceful state of mind, I used to...

doctor1 MD

Yes I was prescribed zyprexa years ago for depression when going through a divorce. I've tried to stop it twice and this is my third and final time. I've been tapering off it for over a year now since the last two attempts failed miserably. Now...

doctor1 MD

Hi, I suffer from pain in the lower and middle part of my stomach . It becomes a lot more pronounced when I opsuh down on my stomach. Pain regularly radiates into my pelvic region. I have been diagnosed IBS and was on antidepressants to control the spasms. But this pain just never stops. Is there somethinh I can say to my doctor to assist him in diagnosing me? Thank you,

doctor1 MD

Hi . I am on antidepressants for about 7 years now. I was so slim but suddenly gained a lot of weight. I began to have an enlarged liver of 17.5 measure. And then the latest X-ray showed that i began to have a bulky spleen . Blood tests are Ok except for Gout which is high. So does this condition mean anything? or could i have a hidden cancer in some part of my body especially that my belly is so fat. I am 35 years old

doctor1 MD

I am sometime getting anxious over small issues and myhealth gets spoiled